Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 17, NWS Shreveport, LA

June 8, 2014Bowie County, Texas; Miller County, Arkansas

NWS Shreveport, LA issued this tornado warning at Jun 8, 2014, 8:24 PM CDT for Bowie County, Texas; Miller County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 8:24 PM CDT (01:24 UTC)
Expired
Jun 8, 2014, 9:00 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WFUS54 KSHV 090124
TORSHV
ARC091-TXC037-090200-
/O.NEW.KSHV.TO.W.0017.140609T0124Z-140609T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF WAKE VILLAGE...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 900 PM CDT.

* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WAKE
  VILLAGE...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENOA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.

&&

LAT...LON 3343 9374 3325 9377 3335 9416 3343 9414
TIME...MOT...LOC 0124Z 275DEG 21KT 3339 9408

$$

12
1 follow-up statement
253 
WWUS54 KSHV 090143
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT SUN JUN 8 2014

ARC091-TXC037-090200-
/O.CON.KSHV.TO.W.0017.000000T0000Z-140609T0200Z/
MILLER AR-BOWIE TX-
843 PM CDT SUN JUN 8 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR BOWIE AND
MILLER COUNTIES...

AT 838 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE 
TORNADO...AND TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD WITH 
THIS STORM. THIS TORNADO WAS LOCATED NEAR GENOA...OR NEAR TEXARKANA 
NEAR THE SOUTH LOOP...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FERGUSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEAST TEXAS.

&&

LAT...LON 3333 9409 3343 9405 3343 9374 3325 9377
TIME...MOT...LOC 0142Z 275DEG 21KT 3338 9395

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:24 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 8, 6:24 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN JUN 8 2014

.AVIATION...
TSTMS ONGOING ACROSS PARTS OF THE REGION THIS EVENING...AND MULTIPLE
ROUNDS OF TSTMS ARE EXPECTED FOR MOST OF THE AREA TERMINALS THIS
PD. ADDITIONALLY...MVFR/IFR CIGS WILL BE POSSIBLE AROUND
SUNRISE...AND ALSO IN THE VC OF ANY CONVECTION. OTHERWISE...WINDS
WILL REMAIN LIGHT AND OUT OF THE S OVERNIGHT...AND INCREASE TO
BETWEEN 10 AND 15 KTS AFTER SUNRISE MONDAY. /12/

&&

.PREV DISCUSSION... /ISSUED 556 PM CDT SUN JUN 8 2014/

DISCUSSION...
MORE CONVECTION BEGINNING TO DEVELOP ALONG AND N OF I-30 IN
EXTREME NE TX/SW AR. SVR WATCH 262 HAS BEEN EXTENDED TO INCLUDE
HOWARD AND SEVIER COUNTIES IN AR PER COORDINATION WITH SPC.
UPDATED PRODUCTS HAVE BEEN SENT. /09/

PREV DISCUSSION... /ISSUED 440 PM CDT SUN JUN 8 2014/

DISCUSSION...
COLD FRONT HAS STALLED ROUGHLY ALONG A LINE FROM KOSA TO KELD.
SEVERAL OLD OUTFLOW BOUNDARIES ACROSS THE REGION...ONE OF THEM
VERY CLOSE TO THE STALLED FRONT. MCV MOVING OVER THE CWA PROVIDED
JUST ENOUGH ASCENT TO OVERCOME WHAT LITTLE CINH WAS REMAINING TO
INITIATE CONVECTION FROM SRN AR SWD TO TOLEDO BEND. DEEP LAYER
SHEAR AROUND 35-40 KTS IS SUFFICIENT TO SUPPORT ORGANIZED TSTMS.
TEMPS HAVE ALSO WARMED INTO THE LOWER 90S S OF I-20 WHICH HAS
HELPED TO YIELD CAPE VALUES BETWEEN 2000-3000 J/KG.
THUS...PARAMETERS ARE SUFFICIENT TO SUPPORT SEVERE WEATHER THROUGH
THE EVENING HRS. DAMAGING WINDS AND LARGE HAIL SHOULD BE THE MAIN
THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY
NEAR THE MCV OR AN OUTFLOW BOUNDARY WHERE LOW LVL SHEAR MAY BE
LOCALLY ENHANCED.

STILL EXPECTING ADDITIONAL CONVECTION TO DEVELOP ALONG THE STALLED
FRONT/OUTFLOW BOUNDARY DURING THE OVERNIGHT HRS. POSSIBILITY FOR
SEVERE WEATHER WILL STILL EXIST IF STORMS ORGANIZE INTO A MCS.
UPPER TROUGH CURRENTLY DIGGING SEWD INTO NW COLORADO WILL AMPLIFY
OVER NRN OK BY MONDAY MORNING. INCREASE IN LARGE SCALE ASCENT FROM
THIS TROUGH SHOULD ALSO RESULT IN AN INCREASE IN CONVECTIVE
COVERAGE MONDAY. SEVERE WEATHER WILL ONCE AGAIN BE A
POSSIBILITY...MAINLY WITH A THREAT FOR DAMAGING WINDS AND LARGE
HAIL. UNSETTLED WEATHER TO CONTINUE INTO TUESDAY AS THE UPPER
TROUGH AXIS AND A STRONGER PACIFIC COLD FRONT AT THE SFC BEGIN TO
MOVE ACROSS THE AREA.

PRECIP SHOULD END FROM W TO E TUESDAY NIGHT/EARLY WEDNESDAY AS
DRIER AIR MOVES INTO THE REGION IN THE WAKE OF THE DEPARTING
TROUGH AND COLD FRONT. SUBSIDENCE FROM A SFC HIGH PRESSURE SHOULD
PROVIDE A BRIEF BREAK FROM THE RAIN. BUILDING UPPER RIDGE OVER WRN
MX SHOULD RESULT IN A TRANSITION TO NWLY FLOW ALOFT. THIS PATTERN
IS TYPICALLY SUPPORTIVE OF PERIODIC MCS ACTIVITY AS SHORTWAVE
TROUGHS EMBEDDED IN THE FLOW ALOFT MOVE ACROSS THE AREA.
INDEED...BOTH THE GFS AND ECMWF INDICATE SUCH A PATTERN DEVELOPING
BY NEXT THURSDAY AND CONTINUING INTO THE FOLLOWING WEEKEND...SO
WILL MAINTAIN SLIGHT CHANCE POPS IN THE EXTENDED PERIODS FOR NOW. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  86  71  86  68 /  60  60  60  40  20
MLU  72  86  72  86  67 /  60  50  60  60  30
DEQ  68  79  63  82  62 /  80  80  60  30  20
TXK  70  82  66  83  64 /  60  80  60  40  20
ELD  70  84  69  84  64 /  60  70  60  60  20
TYR  73  84  67  86  67 /  40  60  50  20  10
GGG  73  85  70  86  65 /  40  60  60  30  10
LFK  73  90  72  88  68 /  40  50  60  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Jun 8, 4:42 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT SUN JUN 8 2014

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-138-
151-153-166-167-091100-
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-SHELBY-
SAN AUGUSTINE-SABINE TX-
442 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA.
INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS
SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE
DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR
THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE
REGION BY EARLY WEDNESDAY.

AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE
FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS
ANOTHER UPPER TROUGH APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.

ARZ050-051-OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165-
091100-
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-
UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
442 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA.
INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS
SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE
DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR
THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE
REGION BY EARLY WEDNESDAY.

AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE
FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS
ANOTHER UPPER TROUGH APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 8, 5:38 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             2 E PLAIN DEALING       32.91N  93.66W
06/08/2014  E0.75 INCH       BOSSIER            LA   LAW ENFORCEMENT

            2 MILES EAST PLAIN DEALING

&&

EVENT NUMBER SHV1400395

25
Local storm report, Jun 8, 6:06 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             5 N SHONGALOO           33.01N  93.29W
06/08/2014  E1.00 INCH       WEBSTER            LA   PUBLIC

&&

EVENT NUMBER SHV1400396

25
Local storm report, Jun 8, 7:05 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             7 E BERNICE             32.83N  92.54W
06/08/2014  E1.50 INCH       UNION              LA   BROADCAST MEDIA

            7 MILES EAST OF BERNICE ON LA2

&&

EVENT NUMBER SHV1400397

25
Local storm report, Jun 8, 8:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 W FARMERVILLE         32.77N  92.45W
06/08/2014                   UNION              LA   LAW ENFORCEMENT

            TREE DOWN BROUGHT DOWN POWER LINES ON SCOTTS HIDEWAY
            ROAD OFF HWY 2

&&

EVENT NUMBER SHV1400398

25
Local storm report, Jun 8, 8:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             2 E FARMERVILLE         32.77N  92.37W
06/08/2014  E0.88 INCH       UNION              LA   LAW ENFORCEMENT

            ON WILLIE BRANTLEY ROAD OFF HWY 2E

&&

EVENT NUMBER SHV1400399

25
Local storm report, Jun 8, 8:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             TEXARKANA               33.44N  94.07W
06/08/2014  E1.75 INCH       BOWIE              TX   TRAINED SPOTTER

            RICHMOND ROAD

&&

EVENT NUMBER SHV1400400

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:14 PM CDTTornado WarningSHVBowie31 min
Jun 8, 7:48 PM CDTTornado WarningSHVBowie57 min
Jun 9, 3:42 AM CDTFlash Flood WarningSHVBowie3 hr
Jun 8, 9:00 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller60 min

Nearby

Tornado Warnings in Texas, 2014Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.